Florida, 2025

Heavy Rain in Florida, July 15, 2025

July 15, 2025 · NWS JAX · 5 events in 1 county or zone

A broad surface low moved east to west across north Florida through the day. This feature combined with surface instability, high moisture, weak shear and sea breezes produced locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A broad surface low moved east to west across north Florida through the day. This feature combined with surface instability, high moisture, weak shear and sea breezes produced locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 12:39 PM EST, 25 minutes earlier.

Area forecast discussion, Jul 15, 12:39 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
139 PM EDT Tue Jul 15 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
Issued at 138 PM EDT Tue Jul 15 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Disorganized low pressure moving westward across Florida will
continue to bring showers and gusty winds onshore the Northeast
Florida coast today, as the low moves westward across the Florida
Peninsula. This system in company with the east coast sea breeze
will bring plenty of tropical moisture across Florida, sparking up
numerous showers and storms this afternoon south of I-10. There
is a Flood Watch in effect for Marion, Putnam, and inland Flagler
counties through 8pm tonight, where the heaviest rainfall totals
are expected. Over southeast Georgia, less storm coverage is
expected due to less moisture, although scattered showers and
storms are forecast. Convection will linger over the local waters,
potentially reaching the immediate coast after sunset, with most
inland areas clearing up around 8-9pm.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 138 PM EDT Tue Jul 15 2025

Low pressure shifts out into the Gulf Wednesday, pulling in lots
of moisture in over the area. Scattered showers likely in the
morning with the higher chances near I-75. Chances will increase
into the afternoon as temperatures increase and sea-breezes begin
to move inland with isolated storms and heavy rainfall possible.
Winds out of the southeast will cause sea-breezes to converge
along and near the 301 corridor. High daytime temperatures will be
in the low 90s over inland areas of southeast Georgia with
temperatures in the upper 80s along the coast. Northeast Florida
will see daytime highs in the upper 80s to low 90s. Showers and
storms may linger into the late evening hours, especially west of
I-75. Overnight lows will be in the low to mid 70s, staying
slightly warmer along the coast.

Thursday, high surface pressure pushes in and will help to lower
precip chances marginally over the area. scattered rain chances
are expected in the morning over inland areas and along northeast
Florida's coast, increasing in intensity and coverage into the
afternoon. Highest chances for rain and storms will be between
I-75 and the 301 corridor where sea-breezes converge. Daytime high
temperatures will be slightly warmer with highs in the low to mid
90s over southeast Georgia with temperatures mostly in the low 90s
over northeast Florida. Coverage will begin to taper back after
sunset with a few showers and storms still possible into the late
evening hours. overnight lows will be in the low to mid 70s at
inland areas.

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 138 PM EDT Tue Jul 15 2025

High pressure builds further inland from the east and sticks
around through the end of the period. Despite the high pressure,
ample moisture over the area and warm temperatures will continue
the afternoon rain and thunderstorm trend as sea-breezes push
inland. Temperatures will slowly increase into the weekend with
temperatures above the seasonal average.

&&

.AVIATION...
(18Z TAFS)
Issued at 118 PM EDT Tue Jul 15 2025

Showers and storms will begin to impact the Florida sites over the
next few hours, lasting through the evening. Low ceilings will
likely impact the Florida sites through around midnight, except
for GNV which will last a bit longer into the night. Gusty winds
associated with the low pressure moving westward across the
Florida peninsula will persist through the day.

&&

.MARINE...
Issued at 138 PM EDT Tue Jul 15 2025

A weak area of low pressure over the Gulf Stream off the Florida
East Coast will begin to shift westward this morning. An increase in
showers and thunderstorms coverage is expected Today as the low
shifts westward across the Florida peninsula tonight and into the
eastern Gulf on Wednesday. Prevailing northeasterly winds Today will
shift to southerly by tonight as the low shifts west of our local
waters, with south-southeasterly winds briefly strengthening to
Caution levels this afternoon and continuing tonight and Wednesday.
Rounds of showers and thunderstorms will continue through late in
the week as southerly winds prevail.

Rip Currents: Moderate rip current risk today and tomorrow at the
local beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  92  74  95 /  20  50  10  50
SSI  79  88  79  89 /  10  30  10  30
JAX  75  93  76  94 /  30  50  10  60
SGJ  75  91  76  91 /  30  60  10  70
GNV  73  92  74  94 /  50  80  20  80
OCF  73  91  74  92 /  50  80  20  90

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ038-137-140-237-
     240-340.

GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 15, 12:04 PM EST, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
104 PM EDT Tue Jul 15 2025

FLZ140-240-151745-
Central Marion FL-Eastern Marion FL-
104 PM EDT Tue Jul 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARION COUNTY
THROUGH 145 PM EDT...

At 104 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Juniper Springs, moving southwest at 20 mph.

HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Juniper Springs, Weirsdale, Ocklawaha, and Moss Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2916 8195 2925 8168 2925 8164 2905 8164
      2905 8166 2896 8166 2896 8194
TIME...MOT...LOC 1704Z 052DEG 17KT 2914 8161

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CHANEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heavy rain. Local standard time, as filed.

Heavy Rain, Marion

When
July 15, 1:04 PM EST to 2:04 PM EST
Where
Marion County, 1.83 mi NW of Ocala Arpt
Reported by
Mesonet
Coordinates
29.190, -82.240

A personal weather station Horsing Around - KFLOCALA607 reported 2.07 inches of rain during the past hour.

Heavy Rain, Marion

When
July 15, 1:05 PM EST to 2:05 PM EST
Where
Marion County, 1.83 mi SE of York
Reported by
Mesonet
Coordinates
29.130, -82.280

A mesonet site CWOP AD4UU in Ocala FL reported 2.96 inches of rain in one hour.

Heavy Rain, Marion

When
July 15, 1:50 PM EST to 2:40 PM EST
Where
Marion County, 1.51 mi NNW of Salt Spgs
Reported by
Mesonet
Coordinates
29.370, -81.740

The WeatherStem out of Salt Springs Florida reported 2.32 inches of rain in 50 minutes.

Heavy Rain, Marion

When
July 15, 1:57 PM EST to 2:57 PM EST
Where
Marion County, 1.51 mi NNW of Kerr City
Reported by
Mesonet
Coordinates
29.400, -81.810

The Lake George RAWS station reported 2.18 inches of rainfall in one hour.

Heavy Rain, Marion

When
July 15, 2:15 PM EST to 3:10 PM EST
Where
Marion County, 4.17 mi WSW of Shady
Reported by
Mesonet
Coordinates
29.070, -82.230

A CWOP station DW0617 in Ocala reported 2.83 inches of rainfall from 3:15 pm to 4:10 pm.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275550, 1275552, 1275553, 1275554, 1275555.